MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419602010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis and occluded vessel occurred requiring intervention.On (b)(6) 2024 the subject underwent treatment with the ranger drug coated balloons as a part of the clinical trial.The target lesion #001 was in the right proximal superficial femoral artery (sfa) with 5.8 mm proximal reference vessel diameter and 5.8 mm distal reference vessel diameter with 20 mm lesion length with 90% stenosis and was classified as tasc ii class b lesion.Prior to the treatment of target lesion with study device, pre-dilation was performed by using 6 mm x 200 mm non-boston scientific (bsc) pta balloon.Treatment of target lesion was performed by dilation using 6 mm x 200 mm ranger drug coated balloon study device.Post procedure, the final residual stenosis was noted to be 20%.The target lesion #002 was in the right mid superficial femoral artery, right distal superficial femoral artery extending up to right proximal popliteal artery with 5.5 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with 120 mm lesion length with 60% stenosis and was classified as tasc ii class b lesion.Treatment of target lesion was performed by dilation using 6 mm x 150 mm ranger drug coated balloon study device.Post procedure, the final residual stenosis was noted to be 15%.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2025, the subject visited the hospital for study specific 12 month follow up visit and underwent right lower extremity arterial duplex which revealed: right lower extremity (target limb): occluded proximal sfa stent, occluded mid and distal sfa, there was evidence of plaque in common femoral artery, profunda femoral artery and popliteal artery without hemodynamically significant stenosis, patent posterior tibial artery and anterior tibial artery with monophasic waveforms.On (b)(6) 2025, 297 days post index procedure, the subject was admitted to the hospital for life-limiting short distance right lower extremity claudication.On the same day occlusion noted in the right proximal, mid and distal superficial femoral artery.Arteriotomy was performed in right common femoral artery and profunda femoris artery followed by endarterectomy.Subsequently, the arteriotomy was extended proximally into external iliac artery and was closed with bovine patch angioplasty.Following, stenosis noted in right external iliac artery and common femoral artery was treated by placement of 9 mm x 50 mm and 10 mm x 50 mm non-bsc stents.However, a large portion of medial wall of common femoral and external iliac artery was lost with large portion of non-bsc stent showing, hence balloon dilation was performed using 8 mm x 50 mm balloon.Subsequently, bypass was performed from external iliac artery to common femoral artery with 8 mm non-bsc graft and calcification noted in right tibioperoneal trunk was treated by endarterectomy with vein patch angioplasty.Then, bypass surgery was performed using reversed great saphenous vein with proximal anastomosis in right common femoral artery to distal anastomosis in below knee popliteal artery.Thrombus was noted in the target lesion.Hence, the site has been queried to confirm if thrombus was indeed noted in the target lesion.Post procedure, good signal was noted in the bypass and all three tibial vessels.On (b)(6) 2025, the subject reported the pain was greatly controlled with pain regimen.On (b)(6) 2025, the subject was discharged from the hospital in stable condition on dual antiplatelet therapy.On (b)(6) 2025, the subject visited the hospital with complaint of right leg swelling, pain and erythema.Ultrasound of right lower extremity revealed no evidence of deep venous thrombus.There was anechoic fluid collection superficial to the femoral vessels measuring 5.9 x 2.6 x 3.6 cm more consistent with seroma versus hematoma.No flow was visualized within the collection and no connection to vasculature was visualized.Ct angiography revealed patent right common femoral artery bypass, a small volume of fluid around the bypass, right common and external iliac artery dissection was seen without caliber narrowing, a small volume of fluid was seen adjacent to left common femoral artery and moderate to severe bilateral lower extremity arterial disease.On (b)(6) 2025, the subject was discharged from the hospital on keflex with recommendation to follow up with vascular surgery.
 
Additional Manufacturer Narrative
A2 - age at time of event: 71 years old at the time of study enrollment.B5.Describe event or problem: added information, based on additional information.H6 - patient codes: updated.H6 - impact codes: updated.E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that thrombosis and occluded vessel occurred requiring intervention.On (b)(6) 2024 the subject underwent treatment with the ranger drug coated balloons as a part of the clinical trial.The target lesion #001 was in the right proximal superficial femoral artery (sfa) with 5.8 mm proximal reference vessel diameter and 5.8 mm distal reference vessel diameter with 20 mm lesion length with 90% stenosis and was classified as tasc ii class b lesion.Prior to the treatment of target lesion with study device, pre-dilation was performed by using 6 mm x 200 mm non-boston scientific (bsc) pta balloon.Treatment of target lesion was performed by dilation using 6 mm x 200 mm ranger drug coated balloon study device.Post procedure, the final residual stenosis was noted to be 20%.The target lesion #002 was in the right mid superficial femoral artery, right distal superficial femoral artery extending up to right proximal popliteal artery with 5.5 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with 120 mm lesion length with 60% stenosis and was classified as tasc ii class b lesion.Treatment of target lesion was performed by dilation using 6 mm x 150 mm ranger drug coated balloon study device.Post procedure, the final residual stenosis was noted to be 15%.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2025, the subject visited the hospital for study specific 12 month follow up visit and underwent right lower extremity arterial duplex which revealed: right lower extremity (target limb): occluded proximal sfa stent, occluded mid and distal sfa, there was evidence of plaque in common femoral artery, profunda femoral artery and popliteal artery without hemodynamically significant stenosis, patent posterior tibial artery and anterior tibial artery with monophasic waveforms.On (b)(6) 2025, 297 days post index procedure, the subject was admitted to the hospital for life-limiting short distance right lower extremity claudication.On the same day occlusion noted in the right proximal, mid and distal superficial femoral artery.Arteriotomy was performed in right common femoral artery and profunda femoris artery followed by endarterectomy.Subsequently, the arteriotomy was extended proximally into external iliac artery and was closed with bovine patch angioplasty.Following, stenosis noted in right external iliac artery and common femoral artery was treated by placement of 9 mm x 50 mm and 10 mm x 50 mm non-bsc stents.However, a large portion of medial wall of common femoral and external iliac artery was lost with large portion of non-bsc stent showing, hence balloon dilation was performed using 8 mm x 50 mm balloon.Subsequently, bypass was performed from external iliac artery to common femoral artery with 8 mm non-bsc graft and calcification noted in right tibioperoneal trunk was treated by endarterectomy with vein patch angioplasty.Then, bypass surgery was performed using reversed great saphenous vein with proximal anastomosis in right common femoral artery to distal anastomosis in below knee popliteal artery.Thrombus was noted in the target lesion.Hence, the site has been queried to confirm if thrombus was indeed noted in the target lesion.Post procedure, good signal was noted in the bypass and all three tibial vessels.On (b)(6) 2025, the subject reported the pain was greatly controlled with pain regimen.On (b)(6) 2025, the subject was discharged from the hospital in stable condition on dual antiplatelet therapy.On (b)(6) 2025, the subject visited the hospital with complaint of right leg swelling, pain and erythema.Ultrasound of right lower extremity revealed no evidence of deep venous thrombus.There was anechoic fluid collection superficial to the femoral vessels measuring 5.9 x 2.6 x 3.6 cm more consistent with seroma versus hematoma.No flow was visualized within the collection and no connection to vasculature was visualized.Ct angiography revealed patent right common femoral artery bypass, a small volume of fluid around the bypass, right common and external iliac artery dissection was seen without caliber narrowing, a small volume of fluid was seen adjacent to left common femoral artery and moderate to severe bilateral lower extremity arterial disease.On (b)(6) 2025, the subject was discharged from the hospital on keflex with recommendation to follow up with vascular surgery.It was further reported that on (b)(6) 2025, 297 days post index procedure, thrombotic occlusion noted in the right proximal, mid and distal superficial femoral artery.On (b)(6) 2025, the event was considered to be resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2 - age at time of event: 71 years old at the time of study enrollment.E1 - initial reporter phone: (b)(6).H6 - evaluation conclusion codes: updated.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23168107
Report Number2124215-2025-68339
Device Sequence Number15862910
Product Code ONU
UDI-Device Identifier08714729976202
UDI-Public(01)08714729976202(17)251124(10)12044H23
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberH74939419602010
Device Catalogue NumberH74939419602010
Device Lot Number12044H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/30/2025
10/27/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/24/2025
11/24/2025
Date Device Manufactured11/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale